If you are a guy, you may want to not read this... or if you grew up referring to things as "monthly visitors" and blush at the though of contraceptives, this is not for you either.
So, when the Mirena came on the market, the idea of a birth control that lasted 5 years sounded like a miracle! No more pills, patches, shots, etc. that you have to remember because one memory lapse could equal a bundle of joy in the making! But, the idea that for 5 years you don't have to remember anything sounds fantastic!
Or does it?
I'm not saying that these can't be related to other things. I'm not a doctor. I haven't run tests on myself, but I feel like since it's my body, I just KNOW. I was very wary of getting on Mirena because I had several friends and acquaintances tell me they didn't like it and had it removed or were thinking of having it removed. But, after talking to the nurses, and being assured that it had very little side effects, I decided to take the plunge. I also shared my concerns with them about how I hate adding extra hormones to my body because I have enough emotional problems as it is with being bipolar.
But ever since I had it put in, I've had these nagging suspicions and it just hasn't felt right. I'm not saying it's unnatural... more like having a little piece of Satan embedded into your uterus... just saying. Since getting on the Mirena, I have gained 15 lbs, felt bloated ALL THE TIME, been more depressed, crabby, etc. I asked a couple months into having it about the weight gain and was told, oh, it doesn't cause weight gain. I don't know if these people are just uninformed or have been brainwashed into telling all these women that the Mirena is completely harmless.
Well, I have never felt bloated in my life except when I was pregnant or occasionally during PMS. I constantly feel like I'm 8 months pregnant! I'm fatigued 95% of the time, I have no energy, I don't want to be seen in public, I'm already so bloated that the idea of drinking alcohol makes me fear I will explode, I get headaches, I get nauseous, I'm moody... ugh! Like I said, I don't know if this is all from the Mirena, but from the intense googling I've been doing lately, these are all side effects. Another big one I've read about is hair loss. I don't know if this is true for me or not. I've always had really thick hair and always shed like crazy, so yes, I still shed like crazy, but I don't know if it's anymore than usual.
I made an appt. to have the Mirena removed, but they can't get me in until the 17th. I can't wait! I will keep you posted on if it makes a difference or not. I have read that some people notice an instant change. I've read that some people go through withdrawal symptoms... but I'm anxious to experience it myself.
I just hope that more people will think about looking at the bad side to Mirena from other sources than what the company prints out or from the people who are getting some kind of kick back from endorsing the product. I'm going to go back to ortho tri-cyclen. Heck, I'd rather give birth to 10 children than enduring what I've been going through since I had my Mirena put in in December. UGH!
I went through a similar experience. I do not trust Mirena...I want to know what will happen to women on this 20 years down the road.ReplyDelete
THanks for your post. I had the mirena for 3 months. I thought I was going crazy and decided to google side effects and I was blown away! I had nearly every one! I have had it out over a year and half and I don't really have any symptoms now other then worsened PMS and the onset of Peri-menopause. Good luck!!ReplyDelete
Thanks for the comments! I have heard the symptoms start to go away almost immediately, but I am scared about long term repercussions!!!ReplyDelete
I can't believe it's still legal!
Glad to know I'm not alone. I've had it in for over a year now. My sister got hers first and convinced me to give it time. I love the fact that I don't have to worry about birth control, but I hate the way I feel. Just like you I haven't felt right since getting it. I'm extremely moody and very sensitive. I never know when I'll get a full period or just spot for a couple of weeks. I get more headaches than I did when I did have normal cycles. On top of everything I have all of these weird feelings inside. It worries me. I can't wait to get it out!! Truth is I'm even more worried about the process of removing it. Does anyone know what that involves?ReplyDelete
Thanks for sharing! Sometimes it hard to admit and go public that you are feeling crazy, however, without this publicity we would all be in closet in our home wondering what in the heck is going on! Good luck and I can't wait to hear how you are feeling in a few weeks! JennaReplyDelete
I totally agree! Why should women have to be told that they are crazy because Mirena is "completely harmless?" Everyone assumes doctors are never wrong. I think there needs to be more information out there about the negative side effects!ReplyDelete